MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 14; TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 14; TIBIAL STEM TRIALS
Catalog Number 866876
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the knee revision procedure a mandrel, which should be inserted into the femur channel, was jammed.The procedure was carried out in accordance with the operating technique.As a result of the jam, the operator decided to keep the element inside the femur channel.Due to attempts to pull out the element, the procedure lasted no more than 30 minutes.At the moment there are no consequences for the patient.The remaining final elements have been introduced into the femoral canal implants in such a way that direct contact occurs between the measuring element and the implant.An implant that corresponds to the standard element is not used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 health effect impact code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: no, there were not any allegation against the depuy implants.No, there were not any allegations against the pfc stem trial extract (865226/tx7828).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary during the knee revision procedure ¿ sigma tc3, the 14mmx75mm tib ¿ a mandrel, which should be inserted into the femur channel, was jammed.The procedure was carried out in accordance with the operating technique.As a result of the jam, the operator decided to keep the element inside the femur channel.Due to attempts to pull out the element, the procedure lasted no more than 30 minutes.At the moment there are no consequences for the patient.The remaining final elements have been introduced into the femoral canal ¿ implants in such a way that direct contact occurs between the measuring element and the implant.An implant that corresponds to the standard element is not used.¿the product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachments (photo-2024-09-09-06-41-18, photo-2024-09-09-06-41-19 and photo-2024-09-09-06-41-20).The photo investigation revealed the step pin of the pfc* flut tib rod trl 75 x 14 slightly bent.Potential cause for the bent condition can be attributed to unintended use error by use of excessive force in a prying motion, side-to-side or circular pattern, causing material to overload.However, with the information provided and as functionality cannot be assessed through photo evidence, the reported jammed condition cannot be confirmed.Since there is no evidence of a fragment being removed from the wound, this reported condition was not confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pfc* flut tib rod trl 75 x 14 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.

Common Device Name
TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20289732
Report Number1818910-2024-20012
Device Sequence Number17934802
Product Code HWT
UDI-Device Identifier10603295217589
UDI-Public(01)10603295217589
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/24/2024
12/06/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/01/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown